Alert archive / Virginia / Gale Warnings in 2011

Gale Warning 4, NWS Baltimore/Washington

February 2, 2011

NWS Baltimore/Washington issued this gale warning at Feb 2, 2011, 7:22 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 7:22 PM EST (00:22 UTC)
Expired
Feb 3, 2011, 1:00 AM EST
In force
6 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WHUS71 KLWX 030022
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EST WED FEB 2 2011

ANZ530>543-030830-
/O.UPG.KLWX.SC.Y.0226.000000T0000Z-110203T2300Z/
/O.NEW.KLWX.GL.W.0004.110203T0022Z-110203T0600Z/
/O.NEW.KLWX.SC.Y.0227.110203T0600Z-110203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
722 PM EST WED FEB 2 2011

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 1 AM TO 6 PM EST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
062 
WHUS71 KLWX 030454
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1154 PM EST WED FEB 2 2011

ANZ530-535-536-538-542-031300-
/O.CAN.KLWX.GL.W.0004.000000T0000Z-110203T0600Z/
/O.EXT.KLWX.SC.Y.0227.110203T0454Z-110203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
1154 PM EST WED FEB 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM EST THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ531>534-537-539>541-543-031300-
/O.CON.KLWX.GL.W.0004.000000T0000Z-110203T0600Z/
/O.CON.KLWX.SC.Y.0227.110203T0600Z-110203T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1154 PM EST WED FEB 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
228 
WHUS71 KLWX 030607
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
107 AM EST THU FEB 3 2011

ANZ531>534-537-539>541-543-031415-
/O.EXP.KLWX.GL.W.0004.000000T0000Z-110203T0600Z/
/O.CON.KLWX.SC.Y.0227.000000T0000Z-110203T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
107 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-535-536-538-542-031415-
/O.CON.KLWX.SC.Y.0227.000000T0000Z-110203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
107 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Feb 2, 2:43 PM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 2, 2:43 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EST WED FEB 2 2011

.SYNOPSIS...

LOW PRESSURE OVER CENTRAL NEW YORK STATE WILL TRACK INTO NEW ENGLAND
THIS EVENING...ALLOWING A COLD FRONT TO MOVE THROUGH THE MID
ATLANTIC REGION. HIGH PRESSURE RETURNS TO THE AREA THURSDAY BEFORE
MOVING OFF THE COAST FRIDAY. A COASTAL LOW IS EXPECTED TO BRING A
WINTRY MIX TO THE REGION FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE
RETURNS FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...

CD FNT HAS MADE IT TO THE BAY...WHICH HAS ALLOWED THE LOW CLD/POOR
VSBY TO EXIT THE MAJORITY OF THE CWA...AND THIS IS LESSENING IN NE
MD AT THIS TIME. W/ W WINDS COMING IN BEHIND THERE WON'T BE AN
OPPORTUNITY FOR THAT LL MOISTURE TO WORK BACK TO THE S TNGT.

WE HV A WIND ADVSRY IN EFFECT. WHILE IT IS CERTAINLY BRZY...GUSTS
INTO THE M30S W OF I-81...WE HAVEN'T XPRNCD ANY ADVSRY LVL GUSTS.
HOWEVER W/ COOLER AIR MOVG IN AND A FAVORABLE PRES GRAD PATTERN
ACROSS W.V. I'D PREFER TO LV IT IN EFFECT FOR NOW AND LET THE EVE
SHIFT TAKE A LOOK AT IT.

TEMPS TNGT WL RANGE FM THE M TEENS IN THE HIGHLANDS TO A30 ALONG
THE BAY. WE HV CHC POPS FOR SNSH IN THE HIGHLANDS BUT WE HAVEN'T
MOVED INTO A SITUATION THAT COULD GENERATE MUCH IN THE WAY OF
UPSLOPE (SW WINDS NOT FAVORABLE)...ATTM THE DOLLY SODS CAMERA
JUST SHOWS CLDS...NO PCPN.

&&

.SHORT TERM /THURSDAY/...

HIGH PRES MOVES INTO THE RGN FOR THU PROVIDING A MUCH NEEDED BRK
TO WHAT HAS BEEN A VERY BUSY MET PD. IT WIL BE BRZY ON THU..BUT
NOT WINDY. HIGHS IN THE 30S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIPRES OVHD WILL MAKE FOR A CLEAR AND COLD THU NGT...WITH MODERATING
TEMPS /MAXIMA FROM U30S-L40S/ FRIDAY AS HIPRES QUICKLY MOVES E.
CLOUDS WILL INCRS AS MOISTURE IS SEND NEWD UP ERN SEABOARD AHEAD OF
SRN STREAM UPR SHRTWV TROF. ISENTROPIC LIFT SHUD ALLOW FOR GOOD CVRG
OF PRECIP FRI NGT INTO SAT...AIDED BY COASTAL CYCLOGENESIS OFF
MID-ATLC COAST. TEMPS APPEAR COLD ENUF AT THE SFC TO SUPPORT -ZR W
OF I-95...AS VERTICAL TEMP PROFILES SHOW THICK LYR OF WARM AIR WILL
INHIBIT FRZN PRECIP ASIDE FROM -IP CHCS AT ONSET. DOESNT APPEAR TO
BE A WEDGE SITUATION...SO TEMPS SHUD WARM ABV FRZG SAT MRNG...AND
STILL GREAT UNCERTAINTY IN WHETHER OR NOT TEMPS WILL BE COLD ENUF
OVNGT FRIDAY TO ANY PROLONGED PERIOD OF FRZG RAIN. WITH CAA ON BACK
SIDE OF SYSTEM...PRECIP MAY MIX/CHANGE TO SNOW AT END OF EVENT. CHCS
FOR ICE ACCRETION AND SNOW/SLEET ACCUMULATION APPEAR BETTER ACRS NW
PORTIONS OF CWA.

HIPRES BUILDS IN SAT NGT IN ZONAL FLOW...WITH SEASONAL TEMPS CONTG
INTO MON. ANOTHER LOW PRESSURE FCST TO AFFECT RGN AS EARLY AS MON
NGT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

LO LVL INSTABILITY WL PRODUCE SC INTO THE ERLY EVE B4 CLRG OVRNGT.
NW WINDS GUSTING IN THE 20-30 KT RANGE THRU LATE EVE. VFR CONDS
OVRNGT AND THU.

LGT WINDS THRU END OF WK...WITH HIPRES DOMINATING. PRECIP LIKELY FRI
NGT INTO SAT...POSSIBLY BEGINNING AS FZRA...BEFORE BCMG RAIN SAT.
IFR CONDS LIKELY DURG THIS PERIOD. HIPRES RETURNS BY SAT NGT.

&&

.MARINE...

WINDS ARE KICKING UP ON THE WATERS AS THE CD FNT MOVES THRU. SCA
IS IN EFFECT FOR TNGT AND THU.

LOPRES DVLPG OFF MID-ATLC COAST WILL LIKELY BRING RAIN TO THE WATERS
FRI NGT/SAT...WITH HIPRES DOMINATING BEFORE AND AFTER THIS SYSTEM.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ501-502.
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>027-029-
     503-504.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ050-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ530>532-
     535-536-538>540.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ533-534-
     537-541>543.

&&

PRODUCTS...WOODY!/SBK
Hazardous weather outlook, Feb 2, 12:47 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1247 PM EST WED FEB 2 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1247 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY CONTINUES OVER THE WATERS ON THURSDAY.

LOW PRESSURE WILL IMPACT THE AREA FRIDAY NIGHT AND
SATURDAY...POSSIBLY BRINGING WINTRY PRECIPITATION TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031300-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1247 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR WESTERN MARYLAND...PORTIONS OF EASTERN
WEST VIRGINIA AND NORTHERN VIRGINIA WEST OF THE BLUE RIDGE THIS
AFTERNOON AND EVENING. PLEASE REFER TO WBCNPWLWX FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW PRESSURE WILL IMPACT THE AREA FRIDAY NIGHT AND
SATURDAY...POSSIBLY BRINGING WINTRY PRECIPITATION TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:22 PM ESTSmall Craft AdvisoryLWX22 hr

Nearby

Gale Warnings in Virginia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.